Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

IgA nephropathy, biopsy done, shows kidney damage. On medication, got cough, UTI, BP shot up, now on BP medication. End stage renal failure?

hi i have been diagnosed with Iga nephropathy since year 2000 ( 29 years old that time). That time biopsy shows 13 % damage to the kidneys. since then i have been taking cozaar 50mg and fish oil 1000mg 3x aday. my blood pressure that time with hyzaar 50mg is maintained at 120/80. But just last month after getting cough and UTI and has taken complete regimen of doxicycline 2 weeks and my infection cleared from the tests, after about 1 week, my blood pressure shoot up to 150/90 so i went with 100mg hyzaar DS for two weeks. then suddenly again my blood pressure shoot up to 145/90 again. so my doctor added amlodipine 5mg everyday which level off my bp to 120/80 again. i am worried what could be happening to me. is this a sign that i am close to end stage renal failure? ( my laboratory one month ago still showing good creatinine , no infection, no sickness, no cough, no other symptoms now. i am afraid my new meds will not be enough after awhile and i need to keep increasing hypertensive drugs... what shall i do? please help give some explanation about any possibility..
Asked On : Sun, 10 Jun 2012
Answers:  1 Views:  93
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Nephrologist 's  Response
Thanks for the query.
High blood pressure is often seen with kidney diseases. Thus you need to cut back on the salt in the diet and take the medications regularly.
Rise in blood pressure does not necessarily mean that the kidneys are failing.
Levels of serum creatinine and protein in the urine are better indicators of the kidney function.
Hope this helps.
Good luck.
Answered: Mon, 12 Aug 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor